MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1961
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: ¿ how was the product purchased? not purchased, it was found during offline law enforcement ¿ was the device used on a patient? if so, was there any patient consequence? no ¿ please clarify how is the product suspected (diversion, counterfeit, other)? please specify.-- suspected counterfeit as the time stamps are the same.The following information was requested, but unavailable: ¿ is there an indication of how the product was distributed? unk ¿ is there any indication of the source? unk ¿ based on the packaging, is there any indication of which market the original genuine product may have come from? unk investigation summary
=
> visual inspection was conducted on two samples that pertain to product code 1961, lot sme5481.For the file received from raritan.The samples were received at the raritan site to perform the analysis and determine if the complaint is related to a counterfeit product.According to the results, based on the device disintegrating when removed from the pouch the product could be a counterfeit.The packaging appeared consistent with surgicel fibrillar based on examination of the two submitted products.The device was consistent in construction and ir spectrum with surgicel orc, but also consistent with competitor ¿fibrillar¿ devices such as curacel fibrillar, gelita-cel fibrillar, and resorba fibrillar.Per the conditions of returned samples, no conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review
=
> "a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that based on feedback received from global band protection apac team that there are 8 boxes and 58 packages suspected absorbable hemostat products from offline law enforcement.Products were hold by law enforcement.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21130349
Report Number2210968-2025-00408
Device Sequence Number15372836
Product Code LMG
UDI-Device Identifier10705031003118
UDI-Public(01)10705031003118(17)250630(10)6/30/2025
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number1961
Device Lot NumberSME5481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown